University of Leeds-- School of Maths-- Pure Maths-- J.C. Wood

John C. Wood 
Research Papers 

  1. A theorem on injectivity of the cup product, Proc . Amer. Math. Soc. 37 (1973) 301--304. MR 46#6359, Zbl.245.55008. 

  2. Harmonic maps between surfaces, Thesis, University of Warwick, 1974. 

  3. Harmonic maps and complex analysis, Proc. Summer Course in Complex Analysis, Trieste, 1975 (IAEA, Vienna, 1976) vol. III, 289--308. MR 58#31207. Zbl.346.53030. 

  4. Singularities of harmonic maps and applications of the Gauss--Bonnet formula, Amer. J. Math. 99 (1977), 1329--1344 and 101 (1979), 633. MR 58#18539 and 80m:58014, Zbl.375.35022. 

  5. (with J. Eells) Restrictions on harmonic maps of surfaces, Topology 15 (1976), 263--266. MR 54#8270, Zbl.328.58008. 

  6. A note on the fundamental group of a manifold of negative curvature, Math. Proc. Camb. Phil. Soc. 83 (1978), 415--417. MR 58#13158, Zbl.374.53017. 

  7. Holomorphicity of certain harmonic maps from a surface to complex projective n-space, J. London Math. Soc. (2) 20 (1979), 137--142. MR 81c:58034. Zbl.407.58026. 

  8. An extension theorem for holomorphic mappings, Math. Proc. Camb. Phil. Soc. 88 (1980), 125--127 and 94 (1983), 189. MR 82d:32091 and 84g:32042, Zbl.447.32004 and 514.32010. 

  9. On the holomorphicity of harmonic maps from a surface, Global Differential Geometry and Global Analysis, Proceedings, Berlin, 1979, Lect. Notes in Math. 838, Springer-Verlag (1981), 239--242. MR 82m:58027, Zbl.437.58006. 

  10. (with J. Eells) Maps of minimum energy, J. London Math. Soc. (2) 23 (1981),303--310. MR 83f:58031, Zbl.451.58014. 

  11. Conformality and holomorphicity of certain harmonic maps, University of Leeds, preprint (1981). 

  12. (with L. Lemaire) An introduction to analysis on complex manifolds, Complex Analysis, Proceedings, Trieste 1980, Lect. Notes in Math. 950 (1982), 12--109. MR 83j:58006, Zbl.501.32007. 

  13. Some aspects of harmonic maps from a surface to complex projective space, Differential Geometry and Mathematical Physics, ed. M. Cahen et al., D. Reidel (1983), 177--186, Zbl.508.58013. 

  14. (with J. Eells) The existence and construction of certain harmonic maps, Symp. Math. 26 (1982), 124--138. MR 83i:58032, Zbl.488.58008. 

  15. (with J. Eells) Harmonic maps from surfaces to complex projective spaces, Advances in Math. 49 (1983), 217--263. MR 85f:58029, Zbl.528.58007. 

  16. (with S. Erdem) On the construction of harmonic maps into a Grassmannian, J. London Math. Soc.(2) 28 (1983), 161--174. MR 85j:58044, Zbl.509.58018. 

  17. Holomorphic differentials and classification theorems for harmonic maps and minimal immersions, Global Riemannian Geometry, ed. T.J. Willmore and N.J. Hitchin, Ellis Horwood (1984), 168--175. MR 86i:58034, Zbl.615.53051. 

  18. Non-existence of solutions to certain Dirichlet problems for harmonic maps, University of Leeds preprint (1981). 

  19. (with H. Karcher) Non-existence results and growth properties for harmonic maps and forms, J. Reine u. Angew. Math. 353 (1984), 165--180; MR 86g:58039, Zbl.544.58008. 

  20. On the Gauss map of a harmonic morphism, Differential Geometry, ed. L.A. Cordero, Research Notes in Mathematics 131, Pitman (1985), 149--155. MR 88b:58041, Zbl.648.58010. 

  21. Harmonic morphisms, foliations and Gauss maps, Proceedings of the AMS-IMS-SIAM Summer Research Conference in Complex Differential Geometry, 1984, ed. Y.-T. Siu, Contemporary Mathematics 49, American Mathematical Society (1986), 145--183. MR 87i:58045, Zbl.592.53020. 

  22. (with F. Burstall) The construction of harmonic maps into complex Grassmannians, J. Diff. Geom. 23 (1986), 255--298. MR 88i:58038, Zbl.588.58018. 

  23. Twistor constructions for harmonic maps, Differential Geometry and Differential Equations (Proceedings, Shanghai, 1985), ed. Gu Chaohao, M. Berger and R.L. Bryant, Lect. Notes in Math. 1255, Springer-Verlag (1987), 130--159. MR 88i:58041, Zbl.621.58009. 

  24. The explicit construction and parametrization of all harmonic maps from the two-sphere to a complex Grassmannian, J. Reine u. Angew. Math. 386 (1988), 1--31 and 397 (1989), 220. MR 89f:58045 and 90b:58054, Zbl.633.58016 and 666.58018. 

  25. On the explicit construction and parametrization of all harmonic maps from the two-sphere to a complex Grassmannian, Harmonic mappings, twistors and sigma-models, ed. P. Gauduchon, Advanced Series in Mathematical Physics Vol. 4, World Scientific (1988), 246--260. MR 90f:58044, Zbl.633.58016. 

  26. (with P. Baird) Bernstein theorems for harmonic morphisms from R3 and S3, Math. Ann. 280 (1988), 579--603. MR 90e:58027. Zbl.621.58011. 

  27. Explicit construction and parametrization of harmonic two-spheres in the unitary group, Proc. London Math. Soc. (3) 58 (1989), 608--624; MR 90k:58055, Zbl.679.58015. 

  28. (with A. Bahy-El-Dien) The explicit construction of all harmonic two-spheres in G2(Rn), J. Reine u. Angew. Math. 398 (1989), 36--66. MR 90h:58019, Zbl.665.58009. 

  29. (with P. Baird) A spinor formulation for harmonic morphisms, Twistor Newsletter, 31 (1990), 29--37. 

  30. (with P. Baird) Harmonic morphisms and conformal foliations by geodesics of three-dimensional space forms, J. Austral. Math. Soc. (A) 51 (1991), 118--153. MR 92k:53048, Zbl.744.53013. 

  31. (with A. Bahy-El-Dien) The explicit construction of all harmonic two-spheres in quaternionic projective spaces, Proc. London Math. Soc. (3) 62 (1991) 202--224. MR 91k:58021, Zbl.679.58019. 

  32. (with P. Baird) Harmonic morphisms, Seifert fibre spaces and conformal foliations, Proc. London Math. Soc. (3) 64 (1992),170--196; MR 93c:58051, Zbl.755.58019. 

  33. (with S. Dragomir) SottovarietÓ minimali ed appl icazioni armoniche, (167 pp.) Quaderni dell'Unione Matematica Italiana 35, Pitagore Editrice, Bologna 1989. 

  34. Harmonic morphisms, conformal foliations and Seifert f ibre spaces, Geometry of Low Dimensional Manifolds, ed. S.K. Donaldson and C.B. Thomas, L.M.S. Lecture Notes 150, Cambridge University Press (1990), vol. 1, 247--259. MR 93d:57023, Zbl.728.58009. 

  35. Lewy's theorem fails in higher dimensions, Math. Scand. 69 (1991),166. MR 93a:58024, Zbl.755.31004. 

  36. (with P. Baird) The geometry of a pair of Riemannian foliations by geodesics and associated harmonic morphisms, Bull. Soc. Math. Belg. Ser. B 44 (1992), 115--139. MR 96c:58043, Zbl.762.53022. 

  37. Harmonic morphisms and Hermitian structures on Einstein 4-manifolds, Internat. J. Math. 3 (1992), 415--439. MR 94a:58054, Zbl.763.53051. 

  38. (with S. Gudmundsson) Multivalued harmonic morphisms, Math. Scand. 73 (1993), 127--155. MR 95h:58038, Zbl.790.58009. 

  39. (with P. Baird) Monopoles, harmonic morphisms and spinor fields, Further Advances in Twistor Theory: Vol. II: Integrable systems, conformal geometry and gravitation, ed. L.J. Mason, L.P. Hughston and P.Z. Kobak, Pitman Research Notes in Math. 232, Longman (1995), 49--62. MR 97m:83067. Zbl.828.53070. 

  40. Harmonic maps and harmonic morphisms, Zap. Nauchn. Semin. POMI 234, 190-200, reprinted in J. Math. Sci., New York 94, No.2, 1263-1269 (1999). MR 2002f:58019, Zbl.932.58021. 

  41. Harmonic morphisms between Riemannian manifolds, Report of the first MSJ International Research Institute, July 12-23, Toh˘ku University, Sendai, Japan, ed. T. Kotake, S. Nishikawa, R. Shoen, Tohoku University, 1993, 413--422. MR 96k:58066, Zbl.913.58013. 

  42. (with A. Fordy) editors, Harmonic maps and integrable systems, Aspects of Mathematics E23, Vieweg, Braunschweig, Wiesbaden, 1994, (329pp.). MR 95m:58047. Zbl.788.00063.
    Out of print. Click here to obtain page of contents from which all chapters may be downloaded.

  43. Harmonic maps into symmetric spaces and integrable systems, in [42], 29--55, Zbl.804.58013. 

  44. (with P. Baird) Hermitian structures and harmonic morphisms on higher dimensional Euclidean spaces, Internat. J. Math. 6 (1995), 161--192; MR 96a:58068, Zbl.823.58010. 

  45. (with L. Lemaire) On the space of harmonic 2-spheres in CP2, Internat. J. Math. 7 (1996), 211--225. MR 97h:58048, Zbl.865.58013. 

  46. (with S. Gudmundsson) Harmonic morphisms between almost Hermitian manifolds, Boll. Un. Mat. Italiana (7) 11-B, (1997), Suppl. fasc. 2, 185--197; MR 98i:58069, Zbl.879.53023. 

  47. (with Y.L. Ou) On the classification of quadratic harmonic morphisms between Euclidean spaces, Algebras, Groups and Geometries 13 (1996), 41--53. MR 97d:58063, Zbl.872.58022. 

  48. (with P. Baird) Weierstrass representations for harmonic morphisms on Euclidean spaces and spheres, Math. Scand. 81 (1997), 283--300; MR 99g:58032, Zbl.933.58015. 

  49. (with P.Baird) Harmonic morphisms, conformal foliations and shear-free ray congruences, Bull. Belg. Math. Soc. 5 (1998), 549--564; MR 2000d:53098, Zbl.930.53043.
    For a revised and expanded version, see no 64 below.

  50. (with M.T. Mustafa) Harmonic morphisms from three-dimensional Euclidean and spherical space forms, Algebras Groups Geom. 15 (1998), 155--172. MR 99k:58049, Zbl.0996.58015. 

  51. Harmonic Maps and Morphisms in 4 Dimensions, Geometry, Topology and Physics Proceedings of the First Brazil-USA Workshop, Campinas, Brazil, June 30 - July 7, 1996, B.N. Apanasov, S.B. Bradlow, W.A. Rodrigues, K.K. Uhlenbeck (Editors), Walter de Gruyter & Co, Berlin, New York (1997), 317--333. MR 99b:58067, Zbl.0958.53049. 

  52. (with C.K. Anand, P. Baird, E. Loubeau, eds), Harmonic morphisms, harmonic maps and related topics (Brest 1997), Pitman Research Notes in Mathematics, CRC Press (2000). MR 2000j:53001, Zbl.0927.00036. 

  53. On the construction of harmonic morphisms from Euclidean spaces, in [52], pp. 47--60. MR 2001c:53091, Zbl.0960.53037.
    Pdf file

  54. The geometry of harmonic maps and morphisms, in: Proceedings of the Fourth International Workshop on Differential Geometry and its Applications, Brasov, Romania, September 16--22, 1999, ed. G. Pitts and G. Munteanu, Transilvania University Press (1999) pp. 306--313. 
    dvi file | Postscript file | Pdf file | Latex file

  55. (with S. Montaldo) Harmonic morphisms and the Jacobi operator, Rend. Sem. Fac. Sci. Univ. Cagliari 70 (2000), 21--28. MR 2002m:53104.  
    Formats:dvi file | Postscript file | Pdf file | Latex file

  56. (with R. Pantilie) New results on harmonic morphisms with one-dimensional fibres, Bull. Math. Soc. Sci. Math. Roumanie 43 , volume in the memory of G. Vranceanu (2000), 355--365. MR 2002b:53107; Zbl 1049.58022.
    Formats:dvi file | Postscript file | Pdf file | Latex file

  57. (with R. Pantilie) Topological restrictions for circle actions and harmonic morphisms, Manuscripta Math. 110 (2003), 351--364; MR1969006; Zbl 1026.58016. 
    Formats:dvi file | Postscript file | Pdf file | Latex file

  58. Jacobi fields along harmonic maps, in: Differential Geometry and Integrable Systems, Contemp. Math. 308 (2002), 329--340; MR1955646 (2004f:53079); Zbl 1033.58016. Formats:dvi file | Postscript file | Pdf file | Latex file

  59. (with L. Lemaire) Jacobi fields along harmonic 2-spheres in CP2 are integrable, J. London Math. Soc. 66 (2002), 468--486; MR 2003k:58022; Zbl 1019.53029. Formats:dvi file | Postscript file | Pdf file | Latex file

  60. (with R. Pantilie) Harmonic morphisms with one-dimensional fibres on Einstein manifolds, Trans. Amer. Math. Soc. 354 (2002), 4229--4243; MR 2003g:53112; Zbl 1010.58013. Formats:dvi file | Postscript file | Pdf file | Latex file

  61. (with R. Pantilie) A new construction of Einstein self-dual metrics, Asian J. Math. 6 (2002), 337--348; MR 2003g:53067. Formats:dvi file | Postscript file | Pdf file | Latex file

  62. (with P. Baird) Harmonic morphisms between Riemannian manifolds, London Math. Soc. Monogr. (N.S.), No. 29, Oxford Univ. Press (2003). click here for details. MR2044031 (2005b:53101); Zbl 1055.53049.

  63. (with R. Pantilie) Twistorial harmonic morphisms with one-dimensional fibres on self-dual four-manifolds, Quart. J. Math. 57 (2006), 105--132. Abstract with link to article | A minor typographical error

  64. (with P. Baird) Harmonic morphisms and shear-free ray congruences. Revised and expanded version of 49 above. Formats:dvi file (no diagrams) | Postscript file | Pdf file (no diagrams)

  65. Harmonic morphisms between Riemannian manifolds, in: Modern Trends in Geometry and Topology Deva, 5--11 September 2005, ed. Dorin Andrica, Paul A. Blaga and Sergiu Moroianu, Cluj University Press, 2006, pp. 397--414. (Expository article for the Seventh International Conference on Differential Geometry and its Applications.) Formats: Postscript file | Pdf file

  66. Infinitesimal Deformations of Harmonic Maps and Morphisms, in: International Journal of Geometric Methods in Modern Physics, 3, Nos. 5-6 (2006), 933--956. Special Issue: Proceedings of the International Congress on Symmetry in Geometry and Physics in honour of Dmitri V. Alekseevsky (Rome, Italy, 14 to 17 September 2005). Formats: Pdf file | The conference proceedings
    Please e-mail me for pdf file of published version.

  67. (with F. Hélein) Harmonic maps Survey article for Handbook of Global Analysis, Elsevier (2007).

  68. Infinitesimal deformations of harmonic maps (Revised version, 25 September 2007) Proceedings of the XV International Workshop on Geometry and Physics, Puerto de la Cruz, Tenerife, Canary Islands, Spain, September 11--16, 2006, Publ. de la RSME, 10 (2007), 105--115. Publ. de la RSME

  69. (with P. Baird) Harmonic maps from Minkowski space and hyperbolic numbers, Bull. Math. Soc. Sci. Math. Roumanie 52 (100), No. 3 (2009), 195--209; Addendum 55 (103), No. 3 (2012), 341. Issue dedicated to Professor S. Ianus on the occasion of his 70th birthday.

  70. (with L. Lemaire) Jacobi fields along harmonic 2-spheres in S3 and S4 are not all integrable, Tohoku Math. J. 61 (2009) 165--204.

  71. (with J. Bolton and L. Fernández) Some Recent Developments in the study of minimal 2-spheres in spheres, Surikaisekikenkyusho kokyuroku (Research Notes) No. 1605, "Geometry related to the theory of integrable systems", Research Institute of Mathematical Science, Kyoto Univerisity (2008), 151Ś169.

  72. (with M.J. Ferreira and B.A. Simões) All harmonic 2-spheres in the unitary group, completely explicitly, Math. Z. 266 (2010), 953--978.

  73. Explicit Constructions of Harmonic Maps, in: Harmonic Maps and Differential Geometry, ed. E. Loubeau and S. Montaldo, Contemporary Mathematics, vol. 542, American Mathematical Society, 2011, 41--74.

  74. (with M. Svensson) Filtrations, factorizations and explicit formulae for harmonic maps, Comm. Math. Phys. 310 (2012), 99--134.

  75. (with P. Baird) Harmonic morphisms and bicomplex manifolds, J. Geom. Phys., 61 (2011), 46--61.

  76. (with M. Svensson) New constructions of twistor lifts for harmonic maps, Man. Math. 44 (2014), 457--502.

  77. (with M. Svensson) Harmonic maps into the exceptional symmetric space G_2/SO(4), J. London Math. Soc. 91 (2015), 291--319; first published online December 18, 2014 doi:10.1112/jlms/jdu073.

  78. (with M.J. Ferreira and B.A. Simões) Harmonic maps into the orthogonal group and null curves, Math. Z. (2018)

  79. (with A. Aleman and R. Pacheco) Harmonic maps and shift-invariant subspaces, Preprint (2019).

[ University of Leeds] [ School of Maths] [ Pure Maths] [ J.C. Wood
This page is maintained by J.C. Wood
Last updated: 25 April 2013